MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 36IN 3-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 36IN 3-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP344H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure in 2020 and the suture was used.It was reported that the suture's needle was already broken while the package was opened.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 3/26/2020.A manufacturing record evaluation was performed for the finished device lot number: pb2133, and no non-conformances related to the reported complaint condition were identified.Additional h3 investigation summary: it was reported performance breakage needle.An empty opened foil, a paper lid, a dispensed needle/suture piece and an empty howi tray of product code: vcp344, lot#: pb2133 were received for evaluation.During the visual inspection of the sample, the swage and attachment area were noted to be as expected.No needle breakage or marks could be observed.The suture end was noted detached due to stress applied to strand; however, no body fluids were present.Also, the needle was tested by resistance test to needle and met the requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received, no performance breakage needle were found.

Brand Name
VCL+ VIO 36IN 3-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9619673
Report Number2210968-2020-00614
Device Sequence Number2927825
Product Code GAM
UDI-Device Identifier10705031052536
UDI-Public10705031052536
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberVCP344H
Device Catalogue NumberVCP344H
Device Lot NumberPB2133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date03/26/2020
Patient Sequence Number1